Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Johnjoz

Tretinoin/retin-a mositurize?

Recommended Posts

There is no room to moisturize, if I remember my previous dosage right...

You are supposed to leave it overnight, not wash it off...

But there are creams out there in a moisturizing base with retinol in it that would have both the effects...

Share this post


Link to post
Share on other sites

right. put a thin layer on at night, wash off in the morning. put on whatever you put on in the morning (bp, antibiotic, nothing, etc) and put moisturizer on top of that. don't put on anything else on top of/with the retin-a or it will aggravate your skin.

Share this post


Link to post
Share on other sites

There are lots of ways to use retinoids. In our practice we

1) spot treat lesions

2) use short contact therapy apply for 30 seconds to 5 minutes as tolerated and then wash off. This can be done with all retinoids

3) spread over the entire face at night

4) spread it over the face every other night

5) cut the retin a with a gentle moisturizer like moisturel (1/2 a pea of each, then spread)

There are lots of ways to skin a cat when using retinoids. I read a tazorac study showing that use of it every other night is just as effective as every night use. I personally use tazorac .1 cream every other night.

When my acne was really bad ten years ago I could not tolerate even .025 retin A on my face for more than two days straight. Combining it with a moisturizing cream at night and in the AM allowed me to tolerate the irritating effects while still allowing the medicine to work.

Most derms would like people to "tough it out" in the first few weeks and get some irritation, because they will clear faster. However, some people just cannot tolerate retinoids that well and many of them are posting here saying "this stuff is junk ".

The moral of the story is keep reading and learning from the site and figure out what will work for you.

Share this post


Link to post
Share on other sites

If you use retin a micro you should never use a moisterizer at night with it. Only in the AM. You may use a moisterizer with the cream or the gel but wait 1 hour after application. I personally use the cream and I find I do not need to use a moisterizer. Let your skin be the judge and listen to what it tells you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×